MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a decanav and the deflection became stuck.It was also reported that the decanav catheter would not advance up the vessel.Caller stated they tried using two different catheters and they were able to insert both with no issues.When the caller removed the deca nav catheter, they discovered the deflection was stuck in one direction.The catheter was carefully and slowly advanced under flouro guidance and withdrawn multiple times until it released and then it was carefully withdrawn from the body.No other physical damage observed on the catheter.7 fr sheath of an unknown brand was used.
 
Additional Manufacturer Narrative
On 21-aug-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.#: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a decanav and the deflection became stuck.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed that the shaft was bent.A deflection test was performed, and it was observed that the curve was deflecting partially due to the bent shaft.The deflection mechanism was not stuck.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The shaft bent could be related to the deflection issue reported by the customer, the complaint was confirmed.The potential cause of the shaft bent could be related to the manipulation of the device during the procedure, however, this could not be conclusively determined.The instructions for use (ifu) contain the following information rotate the steering knobs.The instructions for use (ifu) contain the following information: confirm that the thumb knob is pulled back completely before insertion (catheter in straight position); adjust the radius of curvature as necessary by manipulating the thumb knob.Pushing the thumb knob forward causes the catheter tip to bend (curve); when the knob is pulled back, the tip straightens.As part of johnson and johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22946051
Report Number2029046-2025-02945
Device Sequence Number9125012
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(17)260319(10)31601497M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Catalogue NumberR7D282CT
Device Lot Number31601497M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; UNKNOWN 7 FR SHEATH.; UNKNOWN NGEN¿ SYSTEM.
Patient SexUnknown